Posted by: Shelly | 2008-12-22

Headaches after my cycle

I am 43 years old, use to suffer from headaches a week before my cycle and had to take pain killers for about 3 days until the period started then would go away. The last 6 months the headaches come on the 6th day after the cycle and last for 5 days and throbs at my temples, when I asked my gynae he said it cant be hormones, every month it is the same story Iafter my cycle. I never get headaches any other time but these are so bad I have to take mypaid and they send me on a trip and a half.
He did tell me my uterus is a bit enlarged and I would need a hysterectomy but I feel if the pap is all fine and the bleeding is heavy on the 1st 2 day only. Am I not too young for a hys I do suffer from IBS,. could it be the uterus pressing on the colon causing constipation and bloating or not. I have been off the pill for a good 10 years as I tried different pills and they caused bad headaches but through the month.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

Day 6 is an unusual time of the cycle to have a hormonal headache. I would suggest that you see your GP to check your blood pressure and look for other causes of headaches.
Whether you need a hysterectomy or not really depends on how enlarged your uterus is. The bowel is quite compressible, so it is unlikely that the uterus is causing your constipation.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.